Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes fever and chills when on the AKT-4 kit?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
sir, my wife suffering from tb and started akt 4 on oct-2 2013 after two months starts chill and fever, doctor examined and did biopsy at right neck last month 20th dec, after that they started akt 4, 10 days she was ok but again started fever and chill. then doctor started ecox 800 tablets, but still she is suffering same. now she is taking paracetomol dolo 650, it takes temprature min 102F please suggest the right diagnose esr 50, and other tests are normal, chest x ray normal biopsy is lympnode tb.
Posted Wed, 12 Feb 2014 in Infections
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Unfortunately response to meds is slow sir Detailed Answer: Hello sir and welcome. Thank you for writing to us. I am sorry to hear about your wife's diagnosis, but do not worry. Tuberculosis in today's world, can be treated; provided the patient is always in compliance with the treatment advised. If your wife's biopsy has reported lymph node TB, then the diagnosis cannot be questioned sir. The diagnosis will remain tuberculosis, but the treatment will take time. Patients will have to be started on the AKT-4 kit, which has its many side effects (including fever and chills). You should also know that tuberculosis is not like other infections that show a response almost immediately after starting medications. Tuberculosis takes months to resolve, and so you need to understand sir, that your wife will have to strictly follow the treatment advised by her doctor and also be patient as it may take from 3-6 months, or sometimes even more to effectively and completely kill the infection. Please be patient and continue with the AKT-4 kit or the Ecox 800 tablets as advised by your doctor, without missing even one dose; and I am sure with time, she shall recover completely. I hope this information helps sir. I can understand how 3-6 months is a long time and how this duration can result in frustration, but tuberculosis is a tough and resistant infection to kill, which is why we have to treat her for so long. Patient non-compliance is what results in complications and serious versions of the infection. Please feel free to write back to me for any further clarifications, I would be more than happy to help sir. God bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor